Yes, Ativan (lorazepam) can cause an overdose if it is taken in excessive amounts. Ativan is a benzodiazepine medication that is commonly used to treat anxiety and panic disorders. Like other benzodiazepines, Ativan can cause physical dependence and increase the risk of overdose if it is taken in high doses or mixed with other substances, such as alcohol or opioids.
Symptoms of an Ativan overdose can include extreme drowsiness, confusion, impaired coordination, respiratory depression, and even coma or death in severe cases.
It is essential to seek immediate medical attention if you suspect an Ativan overdose or if you experience any severe side effects after taking Ativan. If you or someone you know is experiencing an overdose, call emergency services immediately.
To prevent the risk of an Ativan overdose, it is important to take the medication only as prescribed by a doctor and avoid mixing it with other substances unless directed by a medical professional. If you have concerns about Ativan use or its potential impact on your health, it is important to speak with a healthcare professional who can provide guidance and support.